MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20472100
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
(b)(6) 2023, it was reported: charger not working and compromised at plug port.Over the weekend user brought charger into store stating it was not working.Upon inspection in the store, it was noticed the port looked compromised and had debris in back.Charger is cleaned it up however there was still white on cord indicating that it had been hot at one point.User did not notice this.No harm to user or property damage.Unknown if original equipment was used.
 
Additional Manufacturer Narrative
Manufacturer's ref#: (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector (almost a short circuit) that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Investigation is still in progress.A final report will be submitted upon completion.
 
Additional Manufacturer Narrative
Manufacturer's ref# sf (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Investigation is still in progress; a final report will be submitted upon completion.(b)(6) 2023 follow up 1 updates g1 - removed incorrect information in manufacturing site for devices h2 - tick off "device evaluation" h3 - "device evaluated by manufacturer" changed to "yes" h6 - updated code for "type of investigation" and code for "investigation conclusion" device investigation concluded: actual device investigation confirm trend case conclusion.Risk assessment and clinical assessment is still in progress; a final report will be submitted upon completion.
 
Event or Problem Description
(b)(6) 2023, it was reported: charger not working and compromised at plug port over the weekend user brought charger into store stating it was not working.Upon inspection in the store, it was noticed the port looked compromised and had debris in back.Charger is cleaned it up however there was still white on cord indicating that it had been hot at one point.User did not notice this.No harm to user or property damage unknown if original equipment was used.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Technical investigation concluded: a device history record review have been completed.No deviation or changes were found during manufacturing of the device.Trended case concluded: the connector is broken, probably because the user has (not intentionally) misused it, while inserting the cable.If the cable has been slightly out of specification that could have had a negative effect on this.This has caused a low ohmic connection in the cable connector - almost a short circuit - that will emit heat when the cable is inserted into the wall charger, causing up to the rated 5 w of the wall charger to be dissipated inside the connector.Micro usb is a very well known and used standard but can mechanically break down.Investigation is still in progress; a final report will be submitted upon completion.15jun2023 follow up 1 updates g1 - removed incorrect information in manufacturing site for devices h2 - tick off "device evaluation" h3 - "device evaluated by manufacturer" changed to "yes" h6 - updated code for "type of investigation" and code for "investigation conclusion" device investigation concluded: actual device investigation confirm trend case conclusion.Risk assessment and clinical assessment is still in progress; a final report will be submitted upon completion.17jul2023 clinical assessment conclusion clinical evaluation: it has been reported that the charger overheated.User brought it into the hcp because it was no longer working.Hcp noticed it looked melted, after cleaning if from debris.The user had not noticed this, and there was no harm to the user.No mention of property harm either.It is not mentioned whether original accessories were used.The chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusion herein are sufficient.Risk register conclusion reference: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.This is a final report.Manufacturer's investigation is completed.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, , AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer (Section G)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA   2750
Manufacturer Contact
karen frisk
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key16944310
Report Number3005650109-2023-00059
Device Sequence Number15042015
Product Code OSM
UDI-Device Identifier05708296147113
UDI-Public05708296147113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20472100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer04/18/2023
04/18/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/15/2023
07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown